Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 8, 2012, 6:19 AM CST for 24 counties in Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 6:19 AM CST (12:19 UTC)
- Expired
- Mar 8, 2012, 7:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
430 WWUS74 KLUB 081219 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 619 AM CST THU MAR 8 2012 ...BREEZY CONDITIONS TO CONTINUE THROUGH THE DAY INTO EARLY THIS EVENING... .A STRONG COLD FRONT HAS PUSHED ACROSS THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN TEXAS PANHANDLE EARLY THIS MORNING. BEHIND IT...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 30 TO 40 MPH WILL PERSIST THROUGH THE DAY. OCCASIONAL GUSTS UP TO 55 MPH CANNOT BE RULED OUT. BREEZY CONDITIONS WILL ALSO RESULT IN PATCHY BLOWING DUST ACROSS THE SOUTH PLAINS. TXZ021>044-082100- /O.NEW.KLUB.WI.Y.0009.120308T1219Z-120309T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 619 AM CST THU MAR 8 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING...NOW THROUGH EARLY THIS EVENING * WINDS...SUSTAINED SPEEDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS FROM 45 TO 55 MPH. * IMPACTS...WIND CHILL VALUES WILL FALL INTO THE 20S THROUGH THE DAY. STRONG WIND GUSTS WILL ALSO RESULT IN PATCHY AREAS OF BLOWING DUST...MAINLY ACROSS THE SOUTH PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING. && $$ JORDAN
2 follow-up statements
041 WWUS74 KLUB 082100 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST THU MAR 8 2012 TXZ021>044-090100- /O.CON.KLUB.WI.Y.0009.000000T0000Z-120309T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 300 PM CST THU MAR 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING * WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS FROM 45 MPH. * IMPACTS...WIND CHILL VALUES IN THE 20S AND 30S. PATCHY AREAS OF BLOWING DUST...MAINLY ACROSS THE SOUTH PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING. && $$
065 WWUS74 KLUB 090122 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 722 PM CST THU MAR 8 2012 TXZ021>044-090230- /O.EXP.KLUB.WI.Y.0009.000000T0000Z-120309T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 722 PM CST THU MAR 8 2012 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 7 PM CDT THIS EVENING... WINDS HAVE DRAMATICALLY DECLINED BELOW WIND ADVISORY THRESHOLDS ACROSS THE WARNING AREA AND THUS...WILL ALLOW THE ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 5:30 AM CST, 49 minutes earlier.
Area forecast discussion, Mar 8, 5:30 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 530 AM CST THU MAR 8 2012 .AVIATION... MVFR CEILINGS EXPECTED TO REMAIN IN PLACE AT BOTH KLBB AND KCDS TERMINALS THROUGH THE DAY WITH THE POSSIBILITY OF IFR CONDITIONS BY TONIGHT. UNCERTAINTY REMAINS HIGH ON EXACTLY WHERE CLOUD CEILINGS WILL SET UP THROUGH THE DAY. ALSO EXPECT TO SEE STRONG NORTHERLY WINDS CONTINUE THROUGH THE DAY...BUT SPEEDS SHOULD REMAIN JUST UNDER AIRPORT WEATHER WARNING CRITERIA. KCDS HAS A PRETTY GOOD SHOT OF SEEING PRECIPITATION THROUGH THE DAY AS WELL...HOWEVER UNCERTAINTY IS HIGH/CONFIDENCE LOW FOR PRECIPITATION AT KLBB. ANY PRECIPITATION COULD CHANGE OVER TO SNOW BY TONIGHT AT KLBB WHICH WILL BEAR WATCHING WHILE TEMPERATURES AT KCDS SHOULD REMAIN ABOVE FREEZING THROUGH THIS TAF CYCLE. JORDAN && .PREV DISCUSSION... /ISSUED 404 AM CST THU MAR 8 2012/ SHORT TERM... COLD FRONT PRETTY MUCH CUTS THE FORECAST AREA IN HALF FROM SOUTHWEST TO NORTHEAST AS OF 3 AM CST THIS MORNING...OR GENERALLY ALONG A MORTON...LUBBOCK...TO PADUCAH LINE. THE FRONT WILL PUSH THROUGH ALL BUT THE FAR SOUTHERN ROLLING PLAINS BY SUNRISE BUT WILL QUICKLY PUSH OUT OF THE AREA SHORTLY AFTER THAT. ALREADY STARTING TO SEE SHOWERS AND ISOLATED THUNDERSTORMS DEVELOP ACROSS THE NORTHERN ROLLING PLAINS ALONG AND EAST OF THE CAPROCK...AND EXPECT THIS REGION TO CONTINUE TO SEE THE MOST ACTIVITY AS DEEPER MOISTURE RESIDES ACROSS THE ROLLING PLAINS AHEAD OF THE FRONT. LIFT ALONG AND OVER THE FRONTAL ZONE SHOULD KEEP SHOWERS/STORMS GOING THROUGH THE MORNING HOURS. HIGH TEMPERATURES TODAY WILL HAVE LIKELY BEEN HIT EARLY THIS MORNING WITH A SLOW DROP THROUGH THE DAY THANKS TO AMPLE LOW CLOUD COVER ALONG WITH CONTINUED COLD AIR ADVECTION THROUGH THE DAY. NORTH WINDS WILL ALSO HOVER NEAR WIND ADVISORY CRITERIA BUT EXPECT THEM TO REMAIN JUST UNDERNEATH THIS. CLOUD COVER WILL LINGER THROUGH TONIGHT AS THE MAIN UPPER LOW APPROACHES...THEN STALLS JUST WEST OF THE STATE LINE PLACING THE REGION UNDER WEAKLY DIFLUENT FLOW ALOFT. THIS WILL FAVOR WEAK SYNOPTIC-SCALE LIFT OVER THE REGION WHICH WILL LIKELY HELP VERY LIGHT PRECIPITATION TO CONTINUE THROUGH THE MAJORITY OF TODAY INTO TONIGHT. AS TEMPERATURES START TO COOL THROUGH THE COLUMN... PROFILES WILL ALLOW PRECIP TO TRANSITION FROM ALL LIQUID...TO A MIX OF RAIN AND SNOW...THEN TO ALL SNOW FROM WEST TO EAST TONIGHT INTO FRIDAY MORNING ACROSS THE CAPROCK. ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT...ALTHOUGH A FEW ISOLATED SPOTS ACROSS THE NORTHERN HALF OF THE AREA MAY SEE UP TO ONE HALF OF AN INCH BY THE TIME ALL IS SAID AND DONE. OVERNIGHT MIN TEMPS HEADING INTO FRIDAY ACROSS THE ROLLING PLAINS SHOULD REMAIN JUST ABOVE FREEZING SO PRECIPITATION IN THIS AREA SHOULD REMAIN MOSTLY IN A LIQUID FORM. JORDAN LONG TERM... THE EARLY PORTIONS OF THE EXTENDED FORECAST CONTINUE TO BE PLAGUED BY THE UNCERTAINTIES REGARDING THE EVOLUTION OF THE UPPER LOW...AND THUS UNCERTAINTIES REGARDING PRECIPITATION CHANCES /INCLUDING WINTRY PRECIPITATION/. ALREADY STARTING OFF AT 12Z FRIDAY THERE IS A CONSIDERABLE AMOUNT OF SPREAD BETWEEN THE VARIOUS WEATHER MODELS...WITH THE UPPER LOW PROGGED TO BE CENTERED ANYWHERE FROM THE AZ/NM BORDER ON THE WEST SIDE TO NEAR CLOVIS ON THE EAST SIDE. INTERESTINGLY...BOTH THE 00Z GFS AND NAM FAVOR THE EASTERN MORE SOLUTIONS. IN THIS SCENARIO...THE LOW LIFTS NORTHEASTWARD ON SATURDAY EFFECTIVELY DRY SLOTTING THE FA EVEN THROUGH A SECONDARY VORT MAX DOES DEVELOP WELL TO THE SOUTHWEST OF THE INITIAL LOW AND SWING OUT SOUTH OF THE AREA BY LATE WEEKEND. OTHER GUIDANCE MAINTAIN A SINGLE CLOSED LOW MORE TOWARD CENTRAL NM EARLY FRIDAY...WITH THE LOW RETROGRADING TO OR BEYOND THE AZ/NM BORDER /PERHAPS EVEN DIPPING AS FAR SOUTH AS THE MEXICAN BORDER/ BEFORE LIFTING BACK EASTWARD LATE SATURDAY AND ACROSS WEST TEXAS SUNDAY. OBVIOUSLY...THIS SECOND SCENARIO WOULD KEEP AT LEAST A CHANCE OF PRECIPITATION IN THE FORECAST THROUGH THE FIRST HALF OF THE WEEKEND AND PERHAPS EVEN LINGERING ACROSS THE EASTERN ZONES INTO SUNDAY. GIVEN LITTLE STEERING FLOW WITH THE REX BLOCK PATTERN...IT IS TOUGH TO SAY EXACTLY WHICH SCENARIO WILL COME TO FRUITION...THOUGH WOULD NOT EXPECT THE LOW TO GO VERY FAR VERY FAST. AS HPC SAID...ALL SOLUTIONS REGARDING THE POSITION OF THE LOW APPEAR EQUALLY PLAUSIBLE AT THIS JUNCTURE. HENCE...HAVE DECIDED NOT TO STRAY FROM THE CURRENT FORECAST WHICH DOES SIDE MORE TOWARD THE MORE PROGRESSIVE SOLUTION...DRYING OUT THINGS LOCALLY BY THE WEEKEND. HOWEVER...THIS WILL HAVE TO BE MONITORED CLOSELY BY FUTURE SHIFTS. THAT SAID...WITH THE LOW SOMEWHERE TO OUR WEST ON FRIDAY...SLIGHT CHANCE TO CHANCE POPS REMAIN VALID. IF THE NORTHERN/FASTER SOLUTIONS PAN OUT...THE BEST MOIST ISENTROPIC UPGLIDE /AND BEST PRECIPITATION CHANCES/ WOULD BE CONFINED TO OUR EASTERN AND NORTHERN PERIPHERY. HOWEVER...IF THE LOW IS INDEED FURTHER SOUTH AND WEST THE BETTER UPGLIDE WOULD BE POSITIONED MORE SQUARELY ACROSS THE AREA. GIVEN THIS...DID DECIDE TO INCREASE POPS TO LOW CHANCE CATEGORY OVER ALL BUT THE SOUTHWEST ZONES ON FRIDAY. OTHER CHALLENGE IS PRECIP TYPE...AS THE COLD AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY. ATTM...IT APPEARS LOCATIONS ON THE CAPROCK WOULD LIKELY BE ALL SNOW EARLY...WITH A MIX FURTHER EAST...WITH PERHAPS SOME WESTWARD DRIFT OF THE RAIN/SNOW/MIX LINE THROUGH THE DAY...IF PRECIPITATION RATES ARE LIGHT /AS CURRENTLY EXPECTED/. FRIDAY NIGHT HAVE MAINTAINED SLIGHT CHANCE POPS AREAWIDE WITH NO NOTABLE PROGRESSION IN THE RAIN/SNOW/MIX LINE...AS TEMPERATURES SHOULD REMAIN RATHER STEADY. HOWEVER...IF PRECIPITATION RATES ARE GREATER THAN CURRENTLY ANTICIPATED...DYNAMIC COOLING COULD CAUSE THIS TO VARY. BY LATE WEEKEND AN APPRECIABLE WARMING TREND SHOULD ENSUE AS DRIER AIR ADVANCES IN FROM THE WEST AND THE FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY BY EARLY NEXT WEEK. THIS GENERAL PATTERN SHOULD MAINTAIN ITSELF THROUGH THE MIDDLE OF NEXT WEEK WITH WARM AND BREEZY CONDITIONS. THERE ARE INDICATIONS THAT IMPROVED LOW-LEVEL MOISTURE MAY EVENTUALLY BE CARRIED THIS WAY TOWARD TUE/WED. IN ADDITION TO LIMITING LOW TEMPERATURES...THERE ARE SOME INDICATIONS IN THE MEDIUM RANGE NWP THAT AN EMBEDDED UPPER LEVEL DISTURBANCE COULD HELP SPARK SOME CONVECTION IN OR NEAR THE AREA BY NEXT WEDNESDAY OR THURSDAY. HAVE BUMPED UP POPS AT THE VERY END OF THE FORECAST DOMAIN...THOUGH HAVE KEPT SILENT FOR NOW...AWAITING FUTURE SUPPORT/CONFIRMATION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 33 29 36 24 51 / 40 30 30 20 10 TULIA 37 30 38 27 52 / 40 30 30 20 10 PLAINVIEW 39 30 39 28 55 / 30 20 30 20 10 LEVELLAND 40 29 41 29 57 / 20 20 30 20 10 LUBBOCK 45 30 41 29 56 / 20 20 30 20 10 DENVER CITY 37 29 44 28 56 / 10 20 20 20 10 BROWNFIELD 40 29 43 30 56 / 10 20 30 20 10 CHILDRESS 45 34 40 32 52 / 40 40 30 20 10 SPUR 52 34 42 30 58 / 30 30 30 20 10 ASPERMONT 61 35 42 33 52 / 30 30 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Mar 8, 6:13 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 613 AM CST THU MAR 8 2012 TXZ021>044-091215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 613 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ROLLING PLAINS BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. BREEZY TO OCCASIONALLY WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE SOUTH PLAINS...WITH SUSTAINED SPEEDS BETWEEN 30 TO 40 MPH AND GUSTS BETWEEN 45 TO 55 MPH. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION THROUGH 7 PM. FINALLY...PRECIPITATION MAY CHANGE OVER TO SNOW BY TONIGHT ACROSS MOST OF THE AREA. LITTLE TO NO ACCUMULATION IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTRY PRECIPITATION WILL ALSO BE POSSIBLE ACROSS MUCH OF THE CAPROCK AND PERHAPS INTO THE WESTERN ROLLING PLAINS ON FRIDAY. CURRENTLY IT APPEARS ANY ACCUMULATIONS WILL BE ON THE LIGHT SIDE. BY MONDAY...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 5:06 PM CST | Winter Weather Advisory | LUB | Crosby, Dickens, Floyd, Garza, Lubbock, Lynn and 1 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.